MAUDE Adverse Event Report: ACESSA HEALTH INC. ACESSA PROVU TRANSDUCER; LAPAROSCOPIC ULTRAOUND TRANSUDCER

ACESSA HEALTH INC. ACESSA PROVU TRANSDUCER; LAPAROSCOPIC ULTRAOUND TRANSUDCER
Model Number 7700
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of the device, the complaint was confirmed.Investigation of the complaint determined the cause to be use error.The operating physician was new to the acessa procedure, and the incident reported in this complaint occurred during a proctored case (physician training).The cavity was suctioned and cleared, and no additional surgical intervention was required.A review of the acessa provu handpiece ifu (pl-01-0038 rev.B) instructs users of caution for the sharp distal tip in the "warnings" section.Although, the cavity was suctioned and cleared, and the operating physician was confident that there was no debris left, this report is being made out of an abundance of caution because, in general, if debris remains present in a patient, it could possibly necessitate medical or surgical intervention.
 
Event or Problem Description
On 6/7/2019, it was reported that during a case, the acessa provu handpiece (7300) made contact with the acessa provu transducer with sensor's (7700) acoustic lens.The operating physician inadvertently made contact between the distal tip of the handpiece and the silicone lens of the transducer.The contact of the sharp distal mandrel of the handpiece with the silicone scanning window resulted in damage to the silicone layer of the lens in two separate locations.Upon recognition of the damaged silicone, the cavity was suctioned and cleared to ensure removal of any potential debris, with a statement of confidence from the operating physician stating that the cavity had been appropriately cleared.The case was completed successfully, there was no reported harm, injury, adverse outcome, or patient complications.

Brand Name
ACESSA PROVU TRANSDUCER
Common Device Name
LAPAROSCOPIC ULTRAOUND TRANSUDCER
Manufacturer (Section D)
ACESSA HEALTH INC.
7004 bee cave rd
bldg. 3, suite 200
austin TX 78746
MDR Report Key8761571
Report Number3006443171-2019-00003
Device Sequence Number2040142
Product Code HFG
UDI-Device Identifier00854763006188
UDI-Public(01)00854763006188(10)181122
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7700
Device Lot Number181122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2019
Initial Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1